Texas, 2014

High Wind in Texas, November 7 to 8, 2014

November 7 to 8, 2014 · NWS MAF · 1 event in 1 county or zone

Northeast winds behind a strong cold front resulted in high winds through Guadalupe Pass.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

Northeast winds behind a strong cold front resulted in high winds through Guadalupe Pass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 7, 4:31 AM MST, 1 hour 20 minutes earlier.

Area forecast discussion, Nov 7, 4:31 AM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
531 AM CST Fri Nov 7 2014

.DISCUSSION...

&&

.AVIATION...
VFR with a light wind this morning becoming S/SW this afternoon as
a surface trough tightens.  Could be a few showers south of FST early.

&&

.PREV DISCUSSION... /ISSUED 400 AM CST Fri Nov 7 2014/

DISCUSSION...
Showers are currently ongoing over the southern portions of the CWA
in response to a lingering upper low pressure area located over the
Big Bend Region.  This upper low is expected to move eastward later
today.  Rain chances should be on the decrease as this system slides
to the east.

As this system slides eastward, we should find ourselves in a
northwest upper flow regime through Sunday, with more of a zonal
upper flow pattern into next week.  Primary indications are that we
will remain dry through the period.  Even with a weak frontal
boundary expected to slide through the area on Saturday, a warming
trend is expected across the area through Monday.  Then another much
stronger dry cold front will into the area on Tuesday morning. This
will lead to an abrupt cool down and the first real chance for a
widespread freeze for Wednesday morning.

In fact, with the upper level ridge behind this front expected to
remain nearly stationary over the Upper Midwest and into the eastern
half our our CWA through at least Friday, we can expect the
potential for freezing temperatures not only on that Wednesday, but
perhaps through at least next Friday morning.  Afternoon high
temperatures next Wednesday through Friday should remain much cooler
than normal for this time of year, in the 40s and 50s.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Nov 7, 2:42 AM MST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
342 AM CST FRI NOV 7 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-080945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
342 AM CST FRI NOV 7 2014 /242 AM MST FRI NOV 7 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Event by event

1 high wind. Local standard time, as filed.

High Wind, Guadalupe Mountains of Culberson County

When
November 7, 5:51 AM MST to November 8, 10:12 AM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544476.